Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 62, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 24, 2010, 1:20 AM CDT for 6 counties in Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2010, 1:20 AM CDT (06:20 UTC)
- Expired
- Jul 24, 2010, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA
The radar
The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:30 AM CDT | FLASH FLOOD | 5 W Dunkerton, IA | TWO ROADS CLOSED DUE TO FLOODING FROM OVERNIGHT HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 190 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2120 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
328
WGUS53 KDMX 240620
FFWDMX
IAC013-017-023-069-075-083-241230-
/O.NEW.KDMX.FF.W.0062.100724T0620Z-100724T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
120 AM CDT SAT JUL 24 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLACK HAWK COUNTY IN NORTHEAST IOWA...
BREMER COUNTY IN NORTHEAST IOWA...
BUTLER COUNTY IN NORTH CENTRAL IOWA...
FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
NORTHERN GRUNDY COUNTY IN CENTRAL IOWA...
NORTHERN HARDIN COUNTY IN CENTRAL IOWA...
* UNTIL 730 AM CDT
* AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING ACROSS THE WARNED AREA. SINCE 1000 PM FRIDAY
NIGHT...RADAR ESTIMATED RAINFALL AMOUNTS WERE ONE TO ONE AND A HALF
INCHES. THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE
OVER THE AREA DURING THE EARLY MORNING HOURS...WITH AN ADDITIONAL
ONE TO TWO INCHES OF RAINFALL LIKELY. MANY OF THE AREAS IN THIS
WARNING RECEIVED 4 TO 9 INCHES OF RAIN IN THE LAST 2 DAYS. THE
SOIL IS SATURATED...STREAMS AND CREEKS ARE ALREADY RUNNING
HIGH...AND SOME AREAS STILL HAVE LINGERING FLOOD WATERS. EXCESSIVE
RAINFALL EARLY THIS MORNING WILL LEAD TO RAPIDLY RISING FLOOD
WATER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WATERLOO...
ALLISON...APLINGTON...CEDAR FALLS...CLARKSVILLE...DENVER...
EVANSDALE...GREENE...HAMPTON...HUDSON...IOWA FALLS...LA PORTE
CITY...PARKERSBURG...SHEFFIELD...SHELL ROCK...SUMNER...TRIPOLI AND
WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4230 9206 4229 9229 4255 9349 4290 9349
4291 9208 4248 9208 4247 9206
$$
JOHNSON/MOYER2 follow-up statements
636
WGUS73 KDMX 240717
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
217 AM CDT SAT JUL 24 2010
IAC013-017-023-069-075-083-241230-
/O.CON.KDMX.FF.W.0062.000000T0000Z-100724T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-BLACK HAWK IA-HARDIN IA-GRUNDY IA-
217 AM CDT SAT JUL 24 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRUNDY...
NORTHERN HARDIN...BLACK HAWK...FRANKLIN...BUTLER AND BREMER COUNTIES
UNTIL 730 AM CDT...
AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
EXPECT THE STORMS TO CONTINUE THROUGH AT LEAST 4 AM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
WATERLOO...ALLISON...APLINGTON...CEDAR FALLS...CLARKSVILLE...
DENVER...EVANSDALE...GREENE...HAMPTON...HUDSON...IOWA FALLS...LA
PORTE CITY...PARKERSBURG...SHEFFIELD...SHELL ROCK...SUMNER...TRIPOLI
AND WAVERLY.
TOTAL RAINFALL SHOULD REACH 2 TO 4 INCHES. THIS COUPLED WITH THE
RECENT HEAVY RAIN SHOULD CAUSE FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4230 9206 4229 9229 4255 9349 4290 9349
4291 9208 4248 9208 4247 9206
$$
JOHNSON830
WGUS73 KDMX 241014
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
514 AM CDT SAT JUL 24 2010
IAC013-017-023-069-075-083-241230-
/O.CON.KDMX.FF.W.0062.000000T0000Z-100724T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-BLACK HAWK IA-HARDIN IA-GRUNDY IA-
514 AM CDT SAT JUL 24 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRUNDY...
NORTHERN HARDIN...BLACK HAWK...FRANKLIN...BUTLER AND BREMER COUNTIES
UNTIL 730 AM CDT...
AT 513 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATES THAT 2 TO 5 INCHES OF RAIN HAS FALLEN
OVERNIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
WATERLOO...ALLISON...APLINGTON...CEDAR FALLS...CLARKSVILLE...
DENVER...EVANSDALE...GREENE...HAMPTON...HUDSON...IOWA FALLS...LA
PORTE CITY...PARKERSBURG...SHEFFIELD...SHELL ROCK...SUMNER...TRIPOLI
AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4230 9206 4229 9229 4255 9349 4290 9349
4291 9208 4248 9208 4247 9206
$$
DONAVONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 12:30 AM CDT, 50 minutes earlier.
Area forecast discussion, Jul 24, 12:30 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1230 AM CDT SAT JUL 24 2010 .SHORT TERM /TONIGHT/... A COMPLEX SITUATION HAS DEVELOPED OVER CENTRAL IOWA TODAY. THERE ARE NUMEROUS BOUNDARIES AROUND THE STATE...ONE OF WHICH OVER SOUTHERN IOWA...ALONG THE I-80 CORRIDOR AND ONE OVER NORTHERN IOWA AND FINALLY ONE OVER SOUTH DAKOTA. THE BOUNDARY OVER I-80 HAD THUNDERSTORMS DEVELOP ALONG IT IN RESPONSE TO A VORT MAX LIFTING OUT OF KANSAS/NEBRASKA. THE 4KM WRF SUGGESTED THAT THIS LINE OF STORMS WOULD EVOLVE INTO AN MCS OVER EASTERN IOWA WHICH IT HAS DONE. THERE ARE ADDITIONAL STORMS BACK TO THE WEST BUT WITH THE FORCING MECHANISM NOW GONE...IT DOES NOT SEEM LIKELY THAT WE WILL SEE MUCH OUT OF THESE. AS A RESULT I HAVE SPLIT UP THE POP/WX GRIDS TO TRY AND HANDLE ALL THE SUBTLE NUANCES GOING ON. THE PREVIOUSLY ADVERTISED SHORT WAVE OVER MONTANA AND NORTH DAKOTA IS PUSHING EAST NOW AND WILL SHOVE THE BOUNDARY IN SOUTH DAKOTA INTO MN AND POSSIBLY NORTHERN IOWA. THIS WILL BRING A ROUND OF THUNDERSTORMS TO THAT AREA THIS EVENING AND MORE WIDESPREAD STORMS OVERNIGHT AS THE MAIN SHORTWAVE PUSHES EAST AND SHOVES A SURFACE LOW AND COLD FRONT THROUGH THE STATE. HEAVY RAIN IS AGAIN LIKELY AND OVER THE SAME AREAS THAT GOT HIT THE LAST TWO NIGHTS. IN ADDITION...THE 4 KM WRF...WHICH HAS BEEN PRETTY GOOD WITH ITS PRECIP PLACEMENT AND TIMING...IN COORDINATION WITH THE DMX 3.5 KM WRF IS SUGGESTING THAT THE MCS OVER EASTERN IOWA WILL BACK BUILD LATER THIS EVENING AND PERHAPS MERGE WITH THE STORMS COMING FROM THE NORTHWEST. THIS WOULD BRING AN ADDITIONAL HEAVY RAIN THREAT TO EASTERN/SOUTHEAST IOWA. THESE LOCATIONS GOT HIT HARD A FEW NIGHTS AGO SO I HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE AREAS SOUTH OF HIGHWAY 20 AND MAINLY EAST ON INTERSTATE 35. I ALSO DROPPED THE HEAT ADVISORY. RAIN FROM THE THUNDERSTORMS HAS COOLED THINGS A BIT AND THE CLOUD COVER WILL HAMPER A REBOUND IN TEMPS SO HEAT INDICES WILL LIKELY NOT REACH ADVISORY CRITERIA. .LONG TERM /SATURDAY THROUGH FRIDAY/... FRONT SHOULD JUST BE EXITING SERN THIRD OF FORECAST AREA AT BEGINNING OF PERIOD WITH OVERNIGHT MCS LIKELY ON ITS WAY OUT. HAVE STILL PULLED POPS FARTHER NW HOWEVER. PARENT SHORT WAVE CURRENTLY LOCATED OVER SRN MT IS PRODUCING AREA OF CONVECTION IMMEDIATELY AHEAD OF FEATURE IN COOLER AIRMASS EVEN BEHIND SRN SD TRIPLE POINT. FEEL SOMETHING SIMILAR MAY STILL BE OCCURRING AHEAD OF WAVE TOMORROW AS WELL...AS SUGGESTED BY FORCING ALONG 1.5PV SURFACE. ALTHOUGH GFS SOUNDINGS INDICATE MORE STABLE AIRMASS...NAM DEPICTS MORE CONVECTIVE POTENTIAL WITH STEEPER LAPSE RATES APPROACHING 3KM. REMAINDER OF WEEKEND LOOKS DRY WITH HIGH PRESSURE ENTERING UPPER MS RIVER VALLEY. MODELS AGREE ON GENERAL THEME NEXT WEEK OF RIDGE BUILDING INTO CENTRAL CONUS. QUESTION BECOMES EXTENT OF THIS PROCESS AND EVENTUAL LATITUDINAL PLACEMENT OF ASSOCIATED NRN PLAINS HIGH AND SRN SFC BOUNDARY. DETERMINISTIC SOLUTIONS FAVOR MORE NLY FRONTAL POSITION WHILE ENSEMBLES ARE FARTHER SOUTH. HAVE ESSENTIALLY BLENDED THESE TWO SCENARIOS...WITH 12Z MODELS SUGGESTING THIS CONSENSUS STARTING TO TAKE PLACE...AND RESULTS IN TYPICAL SUMMERTIME LATE PEAK HEATING AND EARLY MORNING WAA PRECIP MAX MAINLY AFFECTING NRN PORTIONS ON FRINGE OF WESTERLIES WITH FRONT ONCE AGAIN NEAR IA. POPS AND CONFIDENCE ARE STILL RELATIVELY LOW AT THIS POINT...BUT MOST FAVORED AREA APPEARS TO BE NRN IA WITH HEAVY RAINS ONCE AGAIN POSSIBLE. && .AVIATION...24/06Z TWO AREAS OF THUNDERSTORMS ACROSS THE AREA...ONE AREA PUSHING OUT OF THE CWA NEAR KMCW AND KALO. NEXT AREA MOVING INTO THE CWA FROM THE NORTHWEST SHOULD IMPACT ALL TAF SITES THROUGH THE NEXT 1 TO 6 HOURS AS IT MOVES EAST/SOUTHEAST THROUGH THE AREA. SOME HEAVY RAIN AND GUSTY WINDS EXPECTED WITH THE LINE OF THUNDERSTORMS. OTHERWISE A WEAK COLD FRONT TO MOVE THROUGH THE AREA SATURDAY...WITH MVFR/VFR CIGS EXPECTED. HIGH PRESSURE TO MOVE INTO THE CWA LATE IN THE PERIOD...WITH VFR CONDITIONS EXPECTED BY SATURDAY EVENING WITH CLEARING SKIES. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 12Z SAT ALONG AND NORTH OF KDNS-KTVK LINE. && SHORT TERM...FAB LONG TERM...BSS AVIATION...MJB
Hazardous weather outlook, Jul 23, 3:56 PM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 356 PM CDT FRI JUL 23 2010 IAZ004>007-015>017-023>028-033>039-044>050-058>062-072>075-084>086- 096-097-241100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- MADISON-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS- 356 PM CDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE SOUTH OF THE INTERSTATE 80S CORRIDOR THIS AFTERNOON. LATER THIS EVENING AND OVERNIGHT...WIDESPREAD THUNDERSTORMS ARE EXPECTED. HEAVY RAINFALL IS LIKELY WITH THE STORMS AND FLASH FLOODING IS POSSIBLE. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA AS WELL AS A HANDFUL OF RIVER FLOOD WARNINGS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM MONDAY NIGHT THROUGH THURSDAY NIGHT. THE SEVERE POTENTIAL REMAINS UNCERTAIN AT THIS TIME AND WILL BE BETTER ASSESSED EARLY NEXT WEEK. HOWEVER ANY STORMS THAT DO DEVELOP DURING THIS TIME PERIOD WILL ONCE AGAIN HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING...ESPECIALLY OVER NORTHERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED LATER TONIGHT. REPORTS OF HEAVY RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. IAZ057-070-071-081>083-092>095-241100- AUDUBON-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE- 356 PM CDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY OVER THE FAR SOUTHWEST. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. THEN OVERNIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE...SOME MAY PRODUCE HEAVY RAINFALL. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS THIS TONIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST FROM MONDAY NIGHT THROUGH THURSDAY NIGHT. THE SEVERE POTENTIAL REMAINS UNCERTAIN AT THIS TIME AND WILL BE BETTER ASSESSED EARLY NEXT WEEK. HOWEVER ANY STORMS THAT DO DEVELOP DURING THIS TIME PERIOD WILL ONCE AGAIN HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED LATE TONIGHT. REPORTS OF HEAVY RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. FAB/BSS
In the hours before
Local storm report, Jul 23, 9:06 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST 3 S PLEASANTVILLE 41.35N 93.27W
07/23/2010 M62 MPH MARION IA LAW ENFORCEMENT
&&
BMOYERLocal storm report, Jul 23, 9:32 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD 2 S INDIANOLA 41.34N 93.56W
07/23/2010 WARREN IA LAW ENFORCEMENT
LAW ENFORCEMENT AND AMATEUR RADIO REPORTED AT LEAST 18
INCHES OF FLOWING WATER THROUGH A TRAILER PARK JUST WEST
OF HIGHWAY 65/69. PEOPLE STRANDED.
&&
BMOYERLocal storm report, Jul 23, 9:33 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 4 SE PRAIRIE CITY 41.56N 93.18W
07/23/2010 JASPER IA TRAINED SPOTTER
REPORT OF WIND DAMAGE TO FARM WITH SEVERAL TREES...POWER
POLES AND OUT BUILDING DAMAGE
&&
RVACHALELocal storm report, Jul 23, 10:21 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM FLASH FLOOD 4 E INDIANOLA 41.37N 93.49W
07/23/2010 WARREN IA EMERGENCY MNGR
ONE TO TWO FEET OF FLOWING WATER OVER HIGHWAY S23 NORTH
OF HIGHWAY 92.
&&
BMOYERLocal storm report, Jul 23, 10:25 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM FLASH FLOOD 2 E ACKWORTH 41.37N 93.43W
07/23/2010 WARREN IA EMERGENCY MNGR
ONE TO TWO FEET OF WATER FLOWING OVER HIGHWAY 92 AT THE
SOUTH RIVER.
&&
BMOYERSpecial weather statement, Jul 24, 12:27 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1227 AM CDT SAT JUL 24 2010 IAZ023-024-033>035-044-045-240700- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY... ROCKWELL CITY...FORT DODGE...DENISON...CARROLL 1227 AM CDT SAT JUL 24 2010 A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE AREA THROUGH 2 AM CDT. THIS LINE OF THUNDERSTORMS WILL BRING FREQUENT LIGHTNING...HEAVY RAINFALL...AND GUSTY WINDS TO 40 MPH. MJB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:03 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 42 min |
| Jul 23, 7:05 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 40 min |
| Jul 23, 8:04 PM CDT | Tornado Warning | DMX | Warren | 41 min |
| Jul 23, 8:13 PM CDT | Tornado Warning | DMX | Madison | 47 min |
| Jul 23, 8:48 PM CDT | River Flood Warning | DMX | Polk, Story | 13 hr |
| Jul 23, 8:48 PM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 24 hr |
| Jul 23, 8:48 PM CDT | River Flood Warning | DMX | Mahaska | 13 hr |
| Jul 23, 8:56 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 49 min |
| Jul 23, 9:12 PM CDT | Flash Flood Warning | DMX | Warren | 3 hr |
| Jul 23, 9:56 PM CDT | Flash Flood Warning | DMX | Marion | 2 hr |
| Jul 23, 10:46 PM CDT | River Flood Warning | DMX | Madison, Warren | 11 hr |
| Jul 23, 11:43 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 47 min |
| Jul 24, 1:49 AM CDT | Areal Flood Advisory | DMX | Cerro Gordo, Worth | 3 hr |
| Jul 24, 2:29 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 46 min |
| Jul 24, 4:43 AM CDT | River Flood Warning | DMX | Madison, Warren | 5 hr |
| Jul 24, 7:16 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer | 8 hr |
| Jul 24, 9:23 AM CDT | River Flood Warning | DMX | Polk | 7 days |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.